Testosterone Injections and Adverse CV Events

Thread starter #1
Researchers investigated whether cardiovascular events were more frequent immediately after testosterone injections. For a subset of the population investigated they did find a relation. The abstract says:

We identified 2,898 commercially-insured men with events and recent testosterone use, and 339 from Medicare. Injected testosterone was associated with an increased risk of adverse events (composite outcome of myocardial infarction, stroke, or unstable angina) in the immediate post-injection period for the older, Medicare population only: commercial insurance, OR=0.98 (95% CI: 0.86-1.12); Medicare, OR=1.45 (1.07, 1.98). This association was either greatly attenuated or not present when evaluating receipt of any testosterone dosage forms (injection, gel, patch, implant): commercial insurance, OR=1.01 (0.92, 1.11); Medicare, OR=1.26 (95% CI: 0.98-1.63).
While interesting, this is a weak result and may not signify anything.
 
Top